Abstract

The scattering by an anisotropic dielectric ellipsoid is examined theoretically. The anisotropic dielectric permittivity tensor is taken to be arbitrary. An integral equation technique is used to formulate the scattering problem. The unknown electric field inside the scatterer is determined by using an expansion into normal waves propagating inside the anisotropic medium and then by solving the fundamental integral equation. A Galerkin technique is used to obtain a numerically stable solution. Scattering amplitudes in the far-field region of the depolarized scattered wave are computed. Numerical results are finally presented for several anisotropic scatterers.

© 1990 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Analysis of electromagnetic scattering by uniaxial anisotropic bispheres

Zheng-Jun Li, Zhen-Sen Wu, and Hai-Ying Li
J. Opt. Soc. Am. A 28(2) 118-125 (2011)

Electromagnetic scattering for a uniaxial anisotropic sphere in an off-axis obliquely incident Gaussian beam

Qiong-kun Yuan, Zhen-sen Wu, and Zheng-jun Li
J. Opt. Soc. Am. A 27(6) 1457-1465 (2010)

Integral equation model of light scattering by an oriented monodisperse system of triaxial dielectric ellipsoids: application in ectacytometry

Georgios S. Stamatakos, Dido Yova, and Nikolaos K. Uzunoglu
Appl. Opt. 36(25) 6503-6512 (1997)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (5)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (58)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription